Alert archive / Vermont / Wind Advisories in 2008
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 25, 2008, 3:34 AM EDT for 4 counties in Vermont; 4 counties in New York. It took effect at Oct 25, 2008, 12:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 3:34 AM EDT (07:34 UTC)
- In effect from
- Oct 25, 2008, 12:00 PM EDT
- Expired
- Oct 25, 2008, 3:14 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 40 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 250734 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 334 AM EDT SAT OCT 25 2008 ...WINDY CONDITIONS FOR PORTIONS OF THE NORTH COUNTRY THIS AFTERNOON AND EARLY THIS EVENING... .A FRONTAL BOUNDARY WILL PUSH THROUGH THE NORTH COUNTRY TODAY AND TONIGHT. A TIGHT PRESSURE GRADIENT BETWEEN THIS FRONT AND A STRONG SURFACE RIDGE OF HIGH PRESSURE OFFSHORE WILL CREATE STRONG WIND GUSTS OVER MUCH OF THE NORTH COUNTRY THIS AFTERNOON INTO THE EARLY EVENING HOURS. BECAUSE OF THE SOUTHEAST WIND DIRECTION EXPECTED...WESTERN FACING SLOPES OF THE GREEN MOUNTAINS AND THE ADIRONDACKS WILL BE MOSTLY AFFECTED. NYZ029>031-034-VTZ016>019-252100- /O.NEW.KBTV.WI.Y.0007.081025T1600Z-081026T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 334 AM EDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE ADVISORY IS IN EFFECT FOR THE ADIRONDACKS OF NORTHERN NEW YORK...AS WELL AS THE WESTERN SLOPES OF THE GREEN MOUNTAINS. WIND GUSTS UP TO 55 MPH ARE POSSIBLE OVER THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KBTV 251914 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 314 PM EDT SAT OCT 25 2008 ...GUSTY WINDS WILL SUBSIDE ACROSS THE NORTH COUNTRY THIS EVENING... .AN APPROACHING COLD FRONT AND ASSOCIATED RAIN WILL BRING AN END TO STRONG WINDS ACROSS THE NORTH COUNTRY THIS EVENING. WHILE SOME AREAS WILL CONTINUE TO SEE GUSTY WINDS INTO THE EVENING HOURS... WIND SPEEDS WILL NOT REACH ADVISORY CRITERIA. NYZ029>031-034-VTZ016>019-252015- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-081026T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 314 PM EDT SAT OCT 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS OF VERMONT...AND THE NORTHERN ADIRONDACKS OF NEW YORK. WHILE SOME LOCATIONS WILL CONTINUE TO SEE GUSTY WINDS INTO THE EVENING HOURS...WIND SPEEDS WILL NOT REACH ADVISORY CRITERIA AND WILL SLOWLY DECREASE. $$ LAHIFF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 25, 2:56 AM EDT, 38 minutes earlier.
Area forecast discussion, Oct 25, 2:56 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
256 AM EDT SAT OCT 25 2008
.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL SHIFT EASTWARD TONIGHT...AND A
COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE REGION LATE
SATURDAY. RAIN AND STRONG GUSTY WINDS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT SATURDAY AFTERNOON...AND END SATURDAY NIGHT. A CHANCE
FOR SHOWER...AND POSSIBLY SNOW OVER THE HIGHER ELEVATIONS...WILL
LINGER INTO EARLY NEXT WEEK AS AN AREA OF LOW PRESSURE REMAINS
OVERHEAD.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 947 PM EDT FRIDAY...HAVE UPDATED THE FORECAST TO ACCOUNT FOR
INCREASING HIGH CLOUDS LATE THIS EVENING AND THROUGHOUT THE
OVERNIGHT HOURS. ALSO...CURRENT RADAR TRENDS SUGGEST A CHANCE FOR
RAIN TOWARD DAYBREAK IN ST. LAWRENCE COUNTY NY AND HAVE ADJUSTED
TIMING IN FAR WRN CWA TO INCLUDE A 30 PERCENT CHANCE LATE TONIGHT.
TEMPERATURES ALONG/WEST OF THE GREEN MTNS WILL LIKELY REACH AN
EARLY MINIMUM AROUND 06Z BEFORE RISING LATE AS P-GRADIENT TIGHTENS
AND SLY GRADIENT FLOW INCREASES. USED GFS LAMP GUIDANCE TO SHOW
THESE TRENDS IN THE GRIDS WITH MINOR ADJUSTMENTS. NO OTHER
CHANGES ARE NEEDED ATTM.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
AS OF 315 PM FRIDAY...CLOSED & CUT OFF UPPER LOW THAT HAS BEEN SLOWLY
MOVING ACROSS THE CENTRAL US WILL UNDERGO CHANGES DURING THIS
FORECAST PERIOD. A VERY STRONG JET...NAM SHOWS 160 KTS AT 300
MB...MOVING THROUGH THE WESTERN CANADIAN PROVINCES DIGS DOWN THE
WESTERN SIDE OF A TROF IN THE NORTHERN JET STREAM. THIS TROF WILL
GATHER UP THE CENTRAL US CUTOFF LOW AND SHIFT EVERYTHING EASTWARD.
VIS SAT AND WATER VAPOR SHOWING GULF MOISTURE AHEAD OF THE LOW
MOVING UP THE EAST COAST...AND WILL MOVE INTO AREA ON SATURDAY.
HOWEVER SURFACE DEWPOINTS GENERALLY IN THE 20S...AND WILL HAVE TO
RISE QUITE A BIT BEFORE RAIN CAN REACH THE GROUND LATE SATURDAY.
EXPECT RAIN INTO NORTHERN ADIRONDACKS & SAINT LAWRENCE VALLEY
12-18Z SATURDAY...CHAMPLAIN VALLEY AROUND 18Z...AND VERMONT 18Z
SAT TO 00Z SUNDAY. DURATION WILL BE 6-9 HOURS...THEN ENDS RAPIDLY
WITH PASSAGE OF FRONT AND DRY SLOT MOVING ACROSS REGION. UPPER AND
SURFACE LOW TAKE A TRACK THROUGH THE GREATLAKES AND NORTHEAST...SO
WINDS OVER THE FORECAST AREA ONLY GO TO SW OR W WITH FRONTAL PASSAGE.
BIG FORECAST CHALLENGE...AND GREATEST CONCERN...IS POTENTIAL FOR
STRONG WINDS DURING THIS PERIOD. LOW LEVEL JET FROM SSE TO SE IN
EXCESS OF 50 KTS AT 850 MB SATURDAY AFTERNOON AND EVENING. HIGHEST
RIDGETOPS TO SEE THE STRONG WINDS...WITH SOME POTENTIAL ALSO FOR
STRONG WINDS ON LEE SLOPES AND NORTH/SOUTH ORIENTED VALLEYS.
EXPECT 30-40 MPH WINDSPEEDS TO BE COMMON IN THESE AREAS...AND MORE
LIKE 20-30 MPH IN CHAMPLAIN VALLEY AND SAINT LAWRENCE VALLEY.
BUFKIT SOUNDINGS INDICATE SOME STABILITY IN THE LOWER LAYERS WHICH
WOULD INHIBIT FULL MIXING OUT OF THE STRONGEST WINDS...AND AS RAIN
MOVES IN WE COMMONLY SEE A STABLE LAYER DEVELOP AND WINDS DROP
OFF. EXPECTED WIND SPEEDS BELOW CRITERIA FOR HIGH WIND
WATCH/WARNING...BUT WIND ADVISORY MAY BE NECESSARY FOR UPCOMING
FORECAST SHIFTS.
FOR TEMPS USED MODEL BLEND...AND FOR POPS MOSTLY FOLLOWED SREF
GUIDANCE WHICH NICELY DEPICTED EVOLUTION OF RAIN EVENT
SATURDAY/SATURDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 336 PM EDT FRIDAY...MODELS CONTINUE TO INDICATE THAT SIGNIFICANT
MID/UPPER LVL TROF AMPLIFICATION WILL OCCUR ACRS THE EASTERN CONUS
EARLY NEXT WEEK. HOWEVER...PLENTY OF UNCERTAINTY REMAINS WITH REGARDS
TO SERIES OF SHRTWVS ROUNDING BASE OF TROF MONDAY INTO TUESDAY...AND
WHETHER THEY WILL RESULT IN SFC CYCLONGENESIS ALG EAST COAST TUE/WED.
ON MONDAY...SECONDARY COLD FRONT AND POTENT SHRTWV WILL PUSH ACRS
THE NORTH COUNTRY...PRODUCING A PERIOD OF RAIN SHOWERS MIXING WITH
OR CHANGING TO SNOW SHWRS. NEXT PIECE OF NORTHERN STREAM ENERGY DIVES
SEWRD TOWARD THE MID ATLC STATES BY 12Z TUES. MODELS THEN DIGRESS
SIGNIFICANTLY WITH REGARDS TO TROF EVOLUTION AND SFC LOW PRES
DEVELOPMENT. THE LATEST 12Z ECMWF CONTINUES TO SHOW UPPER LVL TROF
BCMG NEGATIVELY TILTED WITH SFC LOW PRES MOVING UP ACRS CNTRL NEW
ENG DURING TUES. THIS TRACK EVEN FURTHER WEST THAN PREVIOUS RUN.
THIS TRACK WOULD ADVECT PLENTY OF ATLC MSTR BACK INTO FA. LATEST
GFS HOWEVER CONTINUES TO INDICATE ANY SFC LOW DEVELOPMENT OCCURS
MUCH FURTHER EAST. WITH THIS SOLUTION...ONLY UPSLOPE MTN SNOW
SHOWERS WOULD BE EXPECTED. HAVE CONTD CLOSE TO PREVIOUS
FCST...WITH MENTION OF JUST RAIN/SNOW SHOWERS IN FCST.
UPPER TROUGH MOVES EAST OF THE AREA THURS INTO FRIDAY...ALLOWING
FOR DRIER CONDITIONS TO RETURN AS HIGH PRESSURE BUILDS INTO THE
AREA.
MAX TEMPS EXPECTED TO BE AROUND 10 DEGREES BELOW NORMAL MONDAY THRU
WEDNESDAY...THEN RETURN TO SEASONABLE LEVELS BY FRIDAY. CLOUD COVER
WILL PREVENT MIN TEMPS FROM FALING MORE THAN A FEW DEGREES BELOW
NORMAL.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
THROUGH 06Z SUNDAY...VFR CONDITIONS EXPECTED ACROSS THE REGION THROUGH
18Z SATURDAY. MID AND HIGH CLOUD COVER OVER THE REGION AT 06Z
SATURDAY WILL CONTINUE TO LOWER DURING THE DAY AS RAIN MOVES NORTHEAST
FROM THE MID ATLANTIC STATES TODAY. EXPECT CONDITIONS TO BECOME MVFR
IN RAIN BY 18Z SATURDAY ACROSS MOST OF NORTHERN NEW YORK AND PORTIONS
OF WESTERN VERMONT...WITH MVFR CONDITIONS SPREADING EAST ACROSS
THE REMAINDER OF VERMONT BY 21Z SATURDAY. MODEL GUIDANCE SHOWS SURFACE
PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION TODAY AHEAD OF A
COLD FRONT WITH SURFACE WIND GUSTS AT OR ABOVE 20 KNOTS EXPECTED ACROSS
MOST OF THE REGION BY 14Z SATURDAY. LOCALLY HIGHER WIND GUSTS CAN
BE EXPECTED ACROSS THE WESTERN SLOPES OF THE GREEN MOUNTAINS TODAY...
ESPECIALLY AT KRUT. A COLD FRONT WILL MOVE EAST INTO NORTHERN NEW
YORK AFTER 18Z SATURDAY AND WILL BE EAST OF VERMONT BY 06Z SUNDAY.
EXPECTING THE HIGHER TERRAIN OF THE ADIRONDACKS AND THE GREEN MOUNTAINS
TO BECOME OBSCURED IN CLOUDS BETWEEN 18Z-21Z SATURDAY THROUGH 06Z SUNDAY.
SOME AREAS OF IFR ARE LIKELY BETWEEN 21Z SATURDAY THROUGH 06Z SUNDAY.
06Z SUNDAY THROUGH WEDNESDAY...COLD FRONT AND ASSOCIATED RAIN
WILL BE EAST OF THE REGION BY 06Z SUNDAY. AT MOST TAF
SITES...EXPECT IMPROVING CONDITIONS FROM WEST TO EAST WITH RAPID
DRYING BEHIND THE FRONT. CONDITIONS WILL BECOME VFR AS DRY SLOT
AHEAD OF UPPER LEVEL TROUGH MOVES INTO THE AREA FOR SUNDAY.
DEEP MID/UPPER LVL TROF WILL DEVELOP ACRS THE NE CONUS MONDAY INTO
TUESDAY. THIS COMBINED WITH DEVELOPING SFC LOW PRES OVER THE WESTERN
ATLANTIC AND SEVERAL EMBEDDED DISTURBANCES IN THE JET STREAM WINDS
ALOFT WILL KEEP TAF SITES UNSETTLED THRU MID WEEK. EXPECT SEVERAL
PERIODS OF SHOWERS WITH MVFR TO PERHAPS IFR CONDITIONS...ESPECIALLY
IN THE MTN TAF SITES...WHERE SOME SNOW IS POSSIBLE.
NOTICE TO USERS OF TERMINAL AERODROME FORECASTS (TAF)...BEGINNING
AT 0000 UTC ON NOVEMBER 5...2008...THE FORMAT FOR TAFS WILL
CHANGE. THE NATIONAL WEATHER SERVICE WILL BEGIN TO ISSUE TAFS
USING A VALID DATE AND TIME GROUP IN THE FORECAST. ALL
METEOROLOGICAL AGENCIES WORLDWIDE WILL ALSO ISSUE THEIR TAF
FORECASTS IN THIS NEW FORMAT. THIS IS BEING DONE TO ACCOMMODATE 30
HOUR TAF FORECASTS THAT WILL BE DONE FOR SELECT MAJOR
INTERNATIONAL AIRPORTS WORLDWIDE. THERE WILL BE 32 MAJOR U.S.
INTERNATIONAL AIRPORTS FOR WHICH TAF FORECASTS WILL BE VALID FOR
30 HOURS. THIS FORMAT CHANGE IS BEING MANDATED BY THE
INTERNATIONAL CIVIL AVIATION ORGANIZATION (ICAO). THE 6 TAF
FORECASTS BEING DONE BY THE NATIONAL WEATHER SERVICE IN BURLINGTON
WILL CONTINUE TO BE VALID FOR 24 HOURS. TO SEE EXAMPLES OF THIS
NEW FORMAT...PLEASE GO TO THE INTERNET WEB SITE LISTED BELOW.
WWW.AVIATIONWEATHER.GOV/NOTICE/TAF30.PHP (ALL LOWER CASE)
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
VTZ016>019.
NY...WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
NYZ029>031-034.
&&
SYNOPSIS...HANSON
NEAR TERM...BANACOS
SHORT TERM...HANSON
LONG TERM...RJS
AVIATION...WGH/RJSHazardous weather outlook, Oct 24, 5:28 AM EDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 528 AM EDT FRI OCT 24 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-250930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 528 AM EDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF DEVELOPING SURFACE LOW PRESSURE AND DEPARTING HIGH PRESSURE...LATE SATURDAY INTO SUNDAY WILL PRODUCE VERY GUSTY WINDS ACROSS THE NORTH COUNTRY..INCLUDING OVER THE WARMER WATERS OF LAKE CHAMPLAIN. THE POTENTIAL WILL BE FOR WIND GUSTS UP TO 50 MPH SATURDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE HIGHER TERRAIN OF NORTHERN NEW YORK...AS WELL AS CENTRAL AND NORTHERN VERMONT. IN ADDITION...SOUTHEAST DOWNSLOPE REGIONS OF THE GREEN MOUNTAINS...FROM ENOSBURG TO CAMBRIDGE TO UNDERHILL TO LINCOLN TO RUTLAND COULD EXPERIENCE WIND GUSTS UP TO 50 MPH ON SATURDAY NIGHT. FURTHERMORE...WIND GUSTS TO 45 MPH WILL BE LIKELY OVER LAKE CHAMPLAIN ON SATURDAY AFTERNOON AND EVENING. THESE WINDS WILL BE FOLLOWED BY A 6 TO 10 HOUR WINDOW OF MODERATE TO HEAVY RAIN SATURDAY EVENING INTO EARLY SUNDAY MORNING. MEANWHILE...ANOTHER AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE EASTERN SEABOARD ON TUESDAY INTO WEDNESDAY OF NEXT WEEK. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE ACCUMULATING SNOWFALL ACROSS THE HIGHER ELEVATIONS ON TUESDAY INTO WEDNESDAY...ALONG WITH MUCH COOLER TEMPERATURES. AS A RESULT OF THE COLDER TEMPERATURES SOME SNOW SHOWERS WILL BE POSSIBLE ACROSS VALLEY LOCATIONS ON TUESDAY NIGHT AND WEDNESDAY MORNING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TABER
Nearby
Wind Advisories in Vermont, 2008Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.